Status
Not open for further replies.

bigmark1954

Very helpful member
Joined
Jan 31, 2014
Messages
1,012
Reason
PALS
Diagnosis
01/2014
Country
US
State
UT
City
taylorsville
I am really curious if any Neudexta users have had side effects, or difficulty adjusting to it. I started it two weeks ago and have been on two capsules a day for the last week.
I have been having headaches, paranoia, and just can't seem motivated to get anything done. It kind of reminds me of a narcotic,I feel like something is wrong all the time (angst).
My emotional lability has been better, but I don't know if the trade off is worth it.:confused::confused:
 

mich5

Distinguished member
Joined
Apr 20, 2012
Messages
275
Reason
PALS
Diagnosis
01/2012
Country
US
State
west
City
mid
When I started Nuedexta, I felt anxious, jumpy, couldn't sleep - like I was taking speed! (Not that I ever had taken it, of course :). Are you taking riluzole? 'I' thought these side effects were from taking them at the same time. Now that I'm further into this disease, it may just be the dex in the Nuedexta. So, the way I was able to 'fix' the side effects, was only take 1 Nuedexta per day for several months. (When my emotional liability began to 'show up' again, I started taking 2 pills per day. It was about 2 months or so later, and I had no side effects when I upped it to 2). Because I have more EL when I get tired (later in the day) I would take my 1 Nuedexta around noon. My EL got under control with just 1 pill per day, and I didn't have the side effects. I now take my Nuedexta and riluzole together. I'm actually going to ask my doc next month if I can take 3 Nuedexta per day (I'm 2 years in on this drug) because my EL is rearing it's ugly head again. I hate my emotions being out of control!
 

bigmark1954

Very helpful member
Joined
Jan 31, 2014
Messages
1,012
Reason
PALS
Diagnosis
01/2014
Country
US
State
UT
City
taylorsville
When I started Nuedexta, I felt anxious, jumpy, couldn't sleep - like I was taking speed! (Not that I ever had taken it, of course :). Are you taking riluzole? 'I' thought these side effects were from taking them at the same time. Now that I'm further into this disease, it may just be the dex in the Nuedexta. So, the way I was able to 'fix' the side effects, was only take 1 Nuedexta per day for several months. (When my emotional liability began to 'show up' again, I started taking 2 pills per day. It was about 2 months or so later, and I had no side effects when I upped it to 2). Because I have more EL when I get tired (later in the day) I would take my 1 Nuedexta around noon. My EL got under control with just 1 pill per day, and I didn't have the side effects. I now take my Nuedexta and riluzole together. I'm actually going to ask my doc next month if I can take 3 Nuedexta per day (I'm 2 years in on this drug) because my EL is rearing it's ugly head again. I hate my emotions being out of control!

Thanks for the comments Mich....yes I am taking rilusole twice daily with the nuedexta, Prozac and amitryptaline at night only. My doc knows what combo Iam taking, and has set up my meds regimen.
Your symptoms of feeling anxious, jumpy, and not being able to sleep, mirror mine. Maybe I will cut back to one capsule during the day, and stop the night time dose?
 

mich5

Distinguished member
Joined
Apr 20, 2012
Messages
275
Reason
PALS
Diagnosis
01/2012
Country
US
State
west
City
mid
Yeah, I did away with the night dose. I let my doc know I did that and he was fine with it. If your EL starts back up in a few months, try adding the night dose back in. Not sure if my body adjusted to the Nuedexta or if my ALS progressed, but I ended up at 2 a day eventually. At the time, I was only on those 2 scripts but now take amitriptyline at night too.
 

bigmark1954

Very helpful member
Joined
Jan 31, 2014
Messages
1,012
Reason
PALS
Diagnosis
01/2014
Country
US
State
UT
City
taylorsville
Yeah, I did away with the night dose. I let my doc know I did that and he was fine with it. If your EL starts back up in a few months, try adding the night dose back in. Not sure if my body adjusted to the Nuedexta or if my ALS progressed, but I ended up at 2 a day eventually. At the time, I was only on those 2 scripts but now take amitriptyline at night too.

I did away with the night dose, and seem to be coping with it a little better....but I am still on the fence as to whether to discontinue it.
 

texastracy

Distinguished member
Joined
Jul 27, 2013
Messages
497
Reason
PALS
Diagnosis
09/2013
Country
US
State
TX
City
Acuff
Mark,
I stopped my morning dose after 3 weeks. It was making me less able to concentrate, and in the last week I was having a hard getting the right word out in conversations. My husband thinks my swallowing is better. But my speech is not. One pill a day helps with the crying I do, and has let some laughter come back.

Tracy
 

bigmark1954

Very helpful member
Joined
Jan 31, 2014
Messages
1,012
Reason
PALS
Diagnosis
01/2014
Country
US
State
UT
City
taylorsville
Hi Tracy...where have you been? I am definitely only taking one per day, can't handle two. The only thing I have noticed is maybe a bit better swallowing, no speech improvement, EL may be a little better.
Rite-aid just bumped it up 40 bucks a month////from 190.00 to 231.00 a month.
The dirty bastids....................:evil:
 
Status
Not open for further replies.
Top